Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 411, NWS Louisville, KY

August 18, 2011Barren County, Hart County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Aug 18, 2011, 4:31 AM CDT for Barren County, Hart County, Kentucky. It was in force for 29 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 18, 2011, 4:31 AM CDT (09:31 UTC)
Expired
Aug 18, 2011, 5:00 AM CDT
In force
29 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
0.5 in
Wind
60.0 mph

Counties Barren County, KY, Hart County, KY

The radar

The Louisville radar (KLVX), 94 km from the middle of the area, began a volume at 09:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 18, 4:31 AM CDTTSTM WND DMGHorse Cave, KYTHREE TREES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 9.5 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2011-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2011-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2461 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

773 
WUUS53 KLMK 180931
SVRLMK
KYC009-099-181000-
/O.NEW.KLMK.SV.W.0411.110818T0931Z-110818T1000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
431 AM CDT THU AUG 18 2011

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN BARREN COUNTY IN SOUTH CENTRAL KENTUCKY...
  SOUTHERN HART COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 500 AM CDT

* AT 430 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR HORSE CAVE...MOVING
  SOUTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  GRIDERVILLE AND SEYMOUR...
  GOODNIGHT AND THREE SPRINGS...
  HISEVILLE...
  HALFWAY AND CORAL HILL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM WITH DAMAGING WINDS AND DEADLY LIGHTNING. 
PEOPLE OUTSIDE SHOULD IMMEDIATELY MOVE TO A SHELTER...PREFERABLY 
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3701 8588 3724 8604 3730 8587 3717 8574
      3715 8575 3714 8578 3712 8578 3711 8576
      3707 8576
TIME...MOT...LOC 0931Z 324DEG 18KT 3717 8589
WIND...HAIL 60MPH <.50IN

$$

13
1 follow-up statement
801 
WWUS53 KLMK 180948
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
448 AM CDT THU AUG 18 2011

KYC009-099-181000-
/O.CON.KLMK.SV.W.0411.000000T0000Z-110818T1000Z/
BARREN KY-HART KY-
448 AM CDT THU AUG 18 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 AM CDT
FOR SOUTHERN HART AND NORTHEASTERN BARREN COUNTIES...

AT 444 AM CDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR BEAR WALLOW...MOVING SOUTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  HISEVILLE...
  HALFWAY AND CORAL HILL...
  GRIDERVILLE...

TREES WERE BLOWN DOWN BY THIS STORM IN THE HORSE CAVE AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM WITH DAMAGING WINDS AND POTENTIALLY DEADLY 
LIGHTNING. PEOPLE OUTSIDE SHOULD IMMEDIATELY MOVE TO A 
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3701 8588 3719 8600 3721 8582 3717 8574
      3715 8576 3714 8578 3712 8578 3711 8576
      3707 8576
TIME...MOT...LOC 0947Z 324DEG 14KT 3712 8585
WIND...HAIL 60MPH <.50IN

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 2:12 AM CDT, 2 hours 19 minutes earlier.

Area forecast discussion, Aug 18, 2:12 AM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
312 AM EDT THU AUG 18 2011

.SHORT TERM (TODAY AND TONIGHT)...

AN UPPER LEVEL WAVE WAS MOVING ACROSS NORTH DAKOTA EARLY THIS
MORNING AND WAS SPARKING A FEW THUNDERSTORMS OUT AHEAD OF IT OVER
EASTERN PARTS OF THE STATE. THIS WAVE IS EXPECTED TO HEAD TO THE
SOUTHEAST TODAY...REACHING THE OHIO VALLEY BY LATE THIS EVENING. THE
ATMOSPHERE IN SOUTHERN INDIANA AND CENTRAL KENTUCKY IS PROGGED TO
BECOME MODERATELY UNSTABLE THIS AFTERNOON. SOUNDINGS SHOW DRY MID
LEVELS WITH STEEP LOW LEVEL LAPSE RATES AND LITTLE IF ANY CAPPING BY
THE HEAT OF THE DAY...ALONG WITH MDPI VALUES APPROACHING ONE
SUGGESTING SOME DOWNBURST POTENTIAL. MID LEVEL LAPSE RATES WILL BE
STEEP ENOUGH FOR THUNDER. WET BULB ZERO HEIGHTS ARE LOW ENOUGH TO
SUGGEST THE POSSIBILITY OF HAIL WITH THE STRONGEST CELLS. THE
BIGGEST LIMITING FACTOR WILL BE A LACK OF DEEP MOISTURE...WITH PWATS
NEAR OR SLIGHTLY BELOW NORMAL. MOS POPS ARE ACTUALLY IN THE SINGLE
DIGITS TODAY FOR MUCH OF THE REGION. HOWEVER WITH THE UNSTABLE
ATMOSPHERE IN PLACE AND AN UPPER WAVE COMING IN AT A DIURNALLY
FAVORABLE TIME OF DAY...WILL KEEP A 20% POP IN THE FORECAST. THIS IS
IN GENERAL AGREEMENT WITH SURROUNDING OFFICES. WILL HAVE THE 20 POP
GOING ALL DAY SINCE ISOLATED SHOWERS AND A FEW THUNDERSTORMS MAY BE
ONGOING EARLY THIS MORNING AS WELL.

HIGH TEMPERATURES TODAY WILL BE AROUND THE 90 DEGREE MARK WITH LIGHT
WSW BREEZES.

WILL CARRY THE SMALL POP INTO THIS EVENING AS THAT UPPER WAVE MOVES
BY. OVERNIGHT LOWS WILL BE AROUND 70 IN LOUISVILLE AND THE MID TO
UPPER 60S ELSEWHERE.

.LONG TERM (FRIDAY - WEDNESDAY)...

IN THE LONG TERM PERIOD...MODELS SEEM TO HAVE CAUGHT ON TO THE
FIRST OF SEVERAL SHORT WAVES TO CROSS THE REGION.  THEREFORE DID
MAKE SOME POP ADJUSTMENTS FOR FRI NIGHT/EARLY SAT.  BEYOND THE FIRST
SHORT/WV HOWEVER...THERE IS LOW CONFIDENCE AND A WIDE RANGE OF MODEL
SOLNS ON THE TIMING OF SHRT/WVS AND FRONTS THROUGH THE AREA SAT-MON.
THE QUESTION OF HOW COOL THE BEGINNING OF NEXT WEEK WILL BE IS ALSO
UNCERTAIN AS LONG RANGE MODELS CONTINUE TO FLIP-FLOP ON THE STRENGTH
AND LOCATION OF TROUGHING OVER THE EASTERN CONUS.

0Z GFS/0Z NAM/0Z GEM/AND 12Z ECMWF HAVE ALL CAUGHT ON TO A POTENT
SHORT/WV SCHEDULED TO SHOOT EAST OUT OF THE ROCKIES
TONIGHT...BRINGING A CONVECTIVE COMPLEX TO OUR REGION BY FRIDAY
NIGHT.  CONVECTION MAY CREEP INTO OUR WESTERN COUNTIES AS EARLY AS
LATE FRIDAY AFTERNOON.  THIS POTENT WAVE WILL BE ACCOMPANIED BY A
SFC FRONT AS WELL AS A DECENT LLJ AND SOME UPPER LEVEL SUPPORT. AS A
RESULT...WE SHOULD SEE SHOWERS AND STORMS PRIMARILY BETWEEN 0Z TO 6Z
SAT.  AT THIS TIME...IT LOOKS LIKE THE STRONGEST STORMS MAY PRODUCE
40 TO 50 MPH WINDS WITH SMALL HAIL.  STORM STRENGTH WILL LARGELY
DEPEND ON CLOUD COVER/DESTABILIZATION AHEAD OF THIS COMPLEX OF
STORMS FRIDAY AFTERNOON.

TEMPS SHOULD BE IN THE UPPER 80S AND LOWER 90S FOR FRIDAY/SATURDAY
WITH LOWS IN THE UPPER 60S AND LOWER 70S.

BEYOND THE FIRST WAVE/FRONTAL BOUNDARY...MODEL SOLNS VARY ON THE
TIMING AND STRENGTH OF SUBSEQUENT WAVES/FRONTS.  THE 12Z ECMWF HAS
ANOTHER SHRT/WV AND SFC FRONT BARRELING THROUGH THE AREA ON SUNDAY
WITH COOLER DRIER WEATHER TO FOLLOW MON-WED.  THE 0Z GFS AND 0Z GEM
HOWEVER...SHOW ONLY SMALL CHANCES OR DRY CONDITIONS FOR LATE
SATURDAY THROUGH SUNDAY WITH A WEAK SFC FRONT AND UPPER LEVEL
SHORT/WV PASSING THROUGH ON MONDAY.  IN ADDITION...THE GFS CONTINUES
IT/S TREND OF WARMER TEMPS FOR TUES-WED AS OPPOSED TO THE ECMWF COOL
DOWN.  HAVE NOT MADE TOO MANY CHANGES TO GRIDS SAT AND BEYOND DUE TO
ALL OF THESE UNCERTAINTIES.   LOW CHANCE POPS LOOK LIKE A GOOD BET
THROUGH MONDAY AND SOME COOL DOWN SEEMS POSSIBLE FOR THE BEGINNING
OF NEXT WEEK BUT THE EXACT MAGNITUDE IS TOO DIFFICULT TO QUANTIFY AT
THIS TIME.

&&

.AVIATION (06Z TAF ISSUANCE)...

A QUIET VFR TAF PERIOD. FOR THE REST OF THE PRE-DAWN HOURS WE CAN
EXPECT SCT/BKN MID CLOUDS AND POSSIBLY A STRAY SHOWER OR TWO WITH
NEARLY CALM WINDS.

AN UPPER SHORTWAVE TROF WILL PASS BY LATER TODAY AND COULD SPARK A
FEW SHOWERS THIS AFTERNOON AND EVENING BUT CHANCES ARE SMALL ENOUGH
THAT WE CAN LEAVE THE TAFS DRY FOR NOW. WINDS WILL REMAIN LIGHT
GENERALLY FROM THE WSW THIS AFTERNOON.

JUST SCATTERED MID/UPPER CLOUDS AND LIGHT WINDS ARE EXPECTED TONIGHT
BEHIND THE DEPARTING WAVE.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

SHORT TERM........13
LONG TERM.........AMS
AVIATION..........13
Hazardous weather outlook, Aug 18, 2:41 AM CDT, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
341 AM EDT THU AUG 18 2011

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-190745-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
341 AM EDT THU AUG 18 2011 /241 AM CDT THU AUG 18 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TODAY...ESPECIALLY
EARLY THIS MORNING AND AGAIN LATE THIS AFTERNOON INTO THIS
EVENING. SOME OF THE STRONGEST STORMS THIS AFTERNOON AND EVENING
WILL BE CAPABLE OF HAIL AND STRONG GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A WEAK COLD FRONT IS SCHEDULED TO CROSS THE AREA FRIDAY NIGHT.
A COMPLEX OF SCATTERED STORMS ASSOCIATED WITH THIS FRONT IS
FORECAST TO MOVE THROUGH AREA FRIDAY EVENING. SOME STORMS MAY BE
STRONG WITH GUSTY WINDS AND SMALL HAIL.

ISOLATED TO SCATTERED STORMS WILL BE POSSIBLE SATURDAY THROUGH
MONDAY NIGHT AS MULTIPLE DISTURBANCES AND ANOTHER WEAK FRONTAL
BOUNDARY CROSS THE REGION. ANY THUNDERSTORM WILL BE CAPABLE OF
PRODUCING CLOUD TO GROUND LIGHTNING...GUSTY WINDS AND BRIEF HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT ANY INSTANCES OF STRONG OR SEVERE STORMS
THIS AFTERNOON AND EVENING.

13/AMS

In the hours before

Special weather statement, Aug 18, 3:16 AM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
416 AM EDT THU AUG 18 2011

KYZ028-053-180845-
HARDIN-LARUE-
416 AM EDT THU AUG 18 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS IN HARDIN COUNTY HEADING FOR LARUE
COUNTY...

AT 411 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM WEST OF ELIZABETHTOWN NEAR CECILIA...MOVING EAST
AT 25 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN...HALF INCH HAIL...AND GUSTY WINDS
TO 40 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  HODGENVILLE...
  ELIZABETHTOWN...
  GAITHERS...
  TONIEVILLE...
  ROANOKE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3769 8565 3753 8572 3764 8600 3771 8595
TIME...MOT...LOC 0815Z 289DEG 23KT 3767 8589

13
Special weather statement, Aug 18, 3:46 AM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
446 AM EDT THU AUG 18 2011

KYZ027-028-063-180915-
GRAYSON-HARDIN-HART-
346 AM CDT THU AUG 18 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...MODERATE RAIN...
PENNY SIZE HAIL...AND 40 MPH WINDS...

AT 343 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 13 MILES NORTHWEST OF MUNFORDVILLE...AND MOVING
SOUTHEAST AT 15 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...MODERATE RAIN WITH RAINFALL
RATES OF AROUND ONE HALF INCH PER HOUR REDUCING VISIBILITIES TO LESS
THAN THREE MILES...PENNY SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO
40 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  LONE STAR AND PRICEVILLE...
  VENTO AND MACON...
  BONNIEVILLE...
  WABASH AND HIGH HICKORY...

THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
65 AND 71.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3748 8615 3757 8600 3750 8588 3748 8588
      3747 8590 3744 8589 3744 8577 3740 8570
      3723 8601
TIME...MOT...LOC 0846Z 311DEG 14KT 3743 8599

AMS
Special weather statement, Aug 18, 4:07 AM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
407 AM CDT THU AUG 18 2011

KYZ063-180930-
HART-
407 AM CDT THU AUG 18 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...MODERATE RAIN...
HALF INCH HAIL...AND 40 MPH WINDS...

AT 402 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MUNFORDVILLE...AND MOVING SOUTHEAST AT 20
MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...MODERATE RAIN WITH RAINFALL
RATES OF AROUND ONE HALF INCH PER HOUR REDUCING VISIBILITIES TO LESS
THAN THREE MILES...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO
40 MPH...ARE EXPECTED WITH THIS STORM.

DIME SIZE HAIL AND WINDS UP TO 50 MPH WERE REPORTED NORTH OF
PRICEVILLE.

* THIS STORM WILL ALSO IMPACT...
  MUNFORDVILLE...
  WOODSONVILLE AND ROWLETTS...
  CANMER...
  BUNNELL CROSSING AND REX...
  UNO...

THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
58 AND 65.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3726 8569 3715 8590 3726 8599 3735 8581
TIME...MOT...LOC 0906Z 321DEG 19KT 3731 8589

AMS
Local storm report, Aug 18, 4:12 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
512 AM EDT THU AUG 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 AM     TSTM WND DMG     PRICEVILLE              37.37N  85.98W
08/18/2011                   HART               KY   TRAINED SPOTTER

            ONE TREE DOWN ON KY 728

&&

EVENT NUMBER LMK1101105

13
Special weather statement, Aug 18, 4:26 AM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
426 AM CDT THU AUG 18 2011

KYZ062-063-074-181000-
BARREN-EDMONSON-HART-
426 AM CDT THU AUG 18 2011

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...MODERATE RAIN...
HALF INCH HAIL...AND 50 MPH WINDS...

AT 425 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES WEST OF
MUNFORDVILLE TO 7 MILES SOUTH OF MUNFORDVILLE...AND MOVING SOUTHEAST
AT 20 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...MODERATE RAIN WITH RAINFALL
RATES OF AROUND ONE HALF INCH PER HOUR REDUCING VISIBILITIES TO LESS
THAN THREE MILES...HALF INCH HAIL...AND STRONG GUSTY WINDS OF AROUND
40 TO 50 MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  MUNFORDVILLE...
  GRIDERVILLE...
  UNION CITY AND GOODNIGHT...
  HIGHLAND SPRINGS AND HALFWAY...
  PARK CITY AND CORAL HILL...

THESE STORMS WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE
MARKERS 48 AND 65.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3732 8610 3729 8585 3719 8580 3698 8576
      3710 8609
TIME...MOT...LOC 0926Z 336DEG 16KT 3723 8605 3716 8589

AMS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 3:16 AM CDTSpecial Weather StatementLMKLarue29 min
Aug 18, 3:46 AM CDTSpecial Weather StatementLMKHart29 min
Aug 18, 4:07 AM CDTSpecial Weather StatementLMKHart23 min
Aug 18, 4:26 AM CDTSpecial Weather StatementLMKHart34 min
Aug 18, 4:47 AM CDTAreal Flood AdvisoryLMKBarren, Hart58 min
Aug 18, 4:59 AM CDTSevere Thunderstorm WarningLMKBarren, Metcalfe31 min
Aug 18, 5:02 AM CDTSpecial Weather StatementLMKAdair, Casey, Taylor28 min
Aug 18, 5:11 AM CDTSpecial Weather StatementLMKHancock34 min
Aug 18, 5:36 AM CDTSpecial Weather StatementLMKHarrison24 min
Aug 18, 6:02 AM CDTSevere Thunderstorm WarningLMKBourbon, Harrison28 min
Aug 18, 6:15 AM CDTSpecial Weather StatementLMKEdmonson30 min
Aug 18, 6:24 AM CDTAreal Flood AdvisoryLMKHarrison, Scott2 hr
Aug 18, 6:30 AM CDTSpecial Weather StatementLMKBourbon, Clark, Fayette, Jessamine, Madison45 min
Aug 18, 6:44 AM CDTSpecial Weather StatementLMKBarren31 min
Aug 18, 7:14 AM CDTSpecial Weather StatementLMKBreckinridge31 min
Aug 18, 7:28 AM CDTSevere Thunderstorm WarningLMKBreckinridge32 min
Aug 18, 7:40 AM CDTSpecial Weather StatementLMKHart, Metcalfe20 min
Aug 18, 7:45 AM CDTSevere Thunderstorm WarningLMKEdmonson, Grayson, Hart30 min
Aug 18, 7:47 AM CDTSpecial Weather StatementLMKJefferson28 min
Aug 18, 8:14 AM CDTAreal Flood AdvisoryLMKHart2 hr
Aug 18, 8:23 AM CDTSpecial Weather StatementLMKJefferson, Spencer22 min
Aug 18, 8:27 AM CDTSpecial Weather StatementLMKCumberland, Hart, Metcalfe33 min
Aug 18, 8:33 AM CDTSpecial Weather StatementLMKClark, Garrard, Madison27 min
Aug 18, 8:49 AM CDTSpecial Weather StatementLMKSpencer, Washington26 min
Aug 18, 9:06 AM CDTSpecial Weather StatementLMKHart24 min
Aug 18, 10:59 AM CDTSpecial Weather StatementLMKMetcalfe31 min
Aug 18, 2:40 PM CDTSpecial Weather StatementLMKLogan35 min
Aug 18, 2:56 PM CDTSevere Thunderstorm WarningLMKLogan34 min
Aug 18, 3:23 PM CDTAreal Flood AdvisoryLMKLogan112 min
Aug 18, 3:32 PM CDTSpecial Weather StatementLMKLogan28 min
Aug 18, 4:40 PM CDTSpecial Weather StatementLMKEdmonson35 min
Aug 18, 4:47 PM CDTSevere Thunderstorm WarningLMKBarren, Edmonson, Hart43 min
Aug 18, 5:04 PM CDTSpecial Weather StatementLMKWashington26 min
Aug 18, 5:20 PM CDTAreal Flood AdvisoryLMKBarren, Hart115 min
Aug 18, 5:32 PM CDTSpecial Weather StatementLMKHart28 min
Aug 18, 5:46 PM CDTSevere Thunderstorm WarningLMKGreen, Hart, Larue29 min
Aug 18, 6:20 PM CDTSpecial Weather StatementLMKGreen25 min
Aug 18, 6:29 PM CDTSpecial Weather StatementLMKGrayson31 min
Aug 18, 6:38 PM CDTSpecial Weather StatementLMKMarion22 min
Aug 18, 6:48 PM CDTSevere Thunderstorm WarningLMKMarion, Taylor42 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.